MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-7510-005
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-7510-005 goldvac integrated smoke pencil, pushbutton (10/cs) was being used on (b)(6) 2023 during a general surgery procedure and ¿this is a safety concern as cautery malfunctioned mid case.The cautery turned on without activating any buttons cut or coag /foot pedal.Patient was burned on the abdomen.¿ the procedure was completed with an alternate unknown device.After further assessment it was found the patient received a 1st degree burn and no medical/surgical intervention was required for the burn.Also, it was found that "the device was on patient, not in use when it got activated." the "patient is doing ok".It was reported that no prolonged hospitalization was required "for this reason".This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-7510-005 goldvac integrated smoke pencil, pushbutton (10/cs) was being used on 4apr23 during a general surgery procedure and ¿this is a safety concern as cautery malfunctioned mid case.The cautery turned on without activating any buttons cut or coag /foot pedal.Patient was burned on the abdomen.¿ the procedure was completed with an alternate unknown device.After further assessment it was found the patient received a 1st degree burn and no medical/surgical intervention was required for the burn.Also, it was found that "the device was on patient, not in use when it got activated.".The "patient is doing ok".It was reported that no prolonged hospitalization was required "for this reason".This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: h10 evaluation statement now reads: received one 60-7510-005 in original opened package.Lot number was verified.Performed a visual inspection, no abnormalities or defects were confirmed.Performed a functional inspection using the esu 7550 (c8406) system.The handpiece was plugged into the unit and immediately activated without depressing the button.Furthermore, the device was disassembled to find no abnormalities or defects within the internal components.The cut and coag are comparatively different when clicking and one feels like it's sticking; however, it is undetermined what caused the button to stick.Manufacturer narrative: received one 60-7510-005 in original opened package.Lot number was verified.Performed a visual inspection, no abnormalities or defects were confirmed.Performed a functional inspection using the esu 7550 (c8406) system, the complaint was confirmed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 reports, regarding 4 devices, for this device family and failure mode.During this same time frame 701,280 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000006.Per the instructions for use, the user is advised the following: always place unused associated electrosurgical accessories in a safe insulated location such as the provided holster when not in use.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-7510-005 goldvac integrated smoke pencil, pushbutton (10/cs) was being used on (b)(6) 2023 during a general surgery procedure and ¿this is a safety concern as cautery malfunctioned mid case.The cautery turned on without activating any buttons cut or coag /foot pedal.Patient was burned on the abdomen.¿ the procedure was completed with an alternate unknown device.After further assessment it was found the patient received a 1st degree burn and no medical/surgical intervention was required for the burn.Also, it was found that "the device was on patient, not in use when it got activated.".The "patient is doing ok".It was reported that no prolonged hospitalization was required "for this reason".This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 60-7510-005 in original opened package.Lot number was verified.Performed a visual inspection, no abnormalities or defects were confirmed.Performed a functional inspection using the esu 7550 (c8406) system, the complaint was confirmed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years(b)(4).Per the instructions for use, the user is advised the following: always place unused associated electrosurgical accessories in a safe insulated location such as the provided holster when not in use.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd.
largo, FL 33773
7273995358
MDR Report Key16814161
Report Number3007305485-2023-00092
Device Sequence Number5692334
Product Code GEI
UDI-Device Identifier30653405056335
UDI-Public(01)30653405056335(17)250206(10)202302074
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model Number60-7510-005
Device Catalogue Number60-7510-005
Device Lot Number202302074
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/31/2023
06/19/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/08/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic